MAUDE Adverse Event Report: US SURGICAL PUERTO RICO SURGIWAND II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

US SURGICAL PUERTO RICO SURGIWAND II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 178094
Medical Device Problem Code Flare or Flash (2942)
Health Effect - Clinical Codes Burn(s) (1757); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic cholecystectomy procedure, the current reached not only the tip of the device but also proximal side (hand side) of the device.It influenced more tissue than usual.The procedure was completed with another device.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The distal end of the sleeve was observed to be melted and charred at some points.The tip of the device was observed to be burnt.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.Replication of the reported condition may occur when the tip of the device contacts conductive irrigation fluid or other conductive material such as metal, causing a large discharge of energy.The instructions for use (ifu) for the device clearly states in numbers six and seven respectively: ¿when using electrocautery, ensure that the outer sleeve is fully retracted to expose the tip of the device, as failure to do so may compromise discharge of energy from the electrode.¿ and ¿when using electrocautery, ensure that the electrode is not in contact with conductive irrigation fluid, as this may compromise discharge of energy from the electrode.¿ replication of heat damage to the sleeve may occur when the tip makes contact with the sheath of the device.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic cholecystectomy procedure, the current reached not only the tip of the device but also proximal side (hand side) of the device.It influenced more tissue than usual.The incident was reported that it may cause burn.The procedure was completed with another device.There was no patient injury.

Brand Name
SURGIWAND II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key7686342
Report Number2647580-2018-03496
Device Sequence Number10988969
Product Code GEI
UDI-Device Identifier10884523000917
UDI-Public10884523000917
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K961771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number178094
Device Catalogue Number178094
Device Lot NumberP8C1114X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2018
Initial Date Received by Manufacturer 06/28/2018
Supplement Date Received by Manufacturer08/08/2018
09/14/2018
Initial Report FDA Received Date07/13/2018
Supplement Report FDA Received Date10/03/2018
10/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1